Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have a high heart rate. Will taking atavan be helpful in reducing heartbeat?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I am taking a physical for a new job tomorrow. My heart rate has to be below 100. My resting hb is about 97 and if I walk around it is over 100. If I go in tomorrow and my heart rate is over 100 I will not pass and I will not get the job. I have have a prescription for Atavan, will that lower my heart rate?
Posted Sat, 13 Jul 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 15 minutes later

thanks for your health concerns. If anxiety is the main reason why your heart rate goes up at rest, then lorazepam may help since it blocks anxious responses; however, the effect is not completely predictable. Many times, in patients that have performance anxiety including stage fright what we prescribe is a non specific short acting beta blocker called propranolol which acts directly at the level of the heart and reduces heart rate. you may discuss that option with your prescribing physician

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor